Arkansas, 2005Damaging Wind in Arkansas, November 15, 2005
November 15, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 15, 4:30 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Nov 15, 4:30 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CST TUE NOV 15 2005
...MAJOR SEVERE WEATHER OUTBREAK POSSIBLE TODAY...
...VERY WINDY CONDITIONS TODAY AND EARLY TONIGHT...
...SHARPLY COLDER TEMPERATURES TONIGHT...
.SHORT TERM...TODAY THROUGH FRIDAY
BIG CHANGE IN THE WEATHER FOR ARKANSAS TODAY. WARM FRONT HAS MOVED
JUST NORTH OF THE STATE EARLY THIS MORNING. STRONG SOUTHERLY WINDS
ARE BLOWING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. A
FEW SHOWERS AND THUNDERSTORMS WERE LEFT OVER THE EXTREME NORTHERN
SECTIONS BEFORE DAWN. A VIGOROUS CANADIAN COLD FRONT WILL SWEEP
ACROSS THE STATE TODAY AND BRING SOME OF THE COLDEST AIR SO FAR
SEASON INTO THE AREA. CONDITIONS WILL BECOME MOIST AND VERY UNSTABLE
AS THE MORNING PROGRESSES AND THE FRONT APPROACHES. WIDESPREAD
SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK POSSIBLE...INCLUDING SOME TORNADOES. WITH STRONG
WINDS BOTH AHEAD AND BEHIND THE FRONT...HAVE ISSUED A WIND ADVISORY
FOR ALL SECTIONS FOR TODAY. TEMPERATURES WILL FALL SHARPLY BEHIND
THE FRONT WITH READINGS FALLING FROM THE 60S TO THE 40S OVER THE
NORTHERN SECTIONS DURING THE DAY. RAINFALL SHOULD END FROM THE
NORTHWEST EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN.
TEMPERATURES SHOULD FALL TO FREEZING OR BELOW OVER ABOUT THE
NORTHERN HALF OF THE FORECAST AREA TONIGHT. A CHILLY DAY WILL BE ON
TAP FOR WEDNESDAY WITH READINGS ONLY IN THE 40S AND 50S.
TEMPERATURES SHOULD BE AT FREEZING OR BELOW FOR ALL PARTS OF THE
FORECAST AREA WEDNESDAY NIGHT. COOL AND DRY CONDITIONS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM.
&&
.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER PATTERN WILL FEATURE A BIG RIDGE IN THE WEST AND MEAN TROF IN
THE EAST WITH SEVERAL SHORT WAVES IN NORTHWEST FLOW SWINGING THROUGH
THE AREA BETWEEN THESE SYSTEMS. EACH SHORT WAVE WILL HAVE A LITTLE
MOISTURE WITH IT BUT THE GULF NEVER OPENS UP SO DO NOT EXPECT MUCH
MORE THAN AN INCREASE IN CLOUDS WITH THE SHORT WAVES AND NO
MENTIONABLE CHANCE OF RAIN. EACH SHORT WAVE WILL BRING A REINFORCING
COLD FRONT THROUGH THE AREA SO THIS SHOULD KEEP TEMPS RATHER
CONSISTENT THROUGH THE PERIOD. MINS SHOULD BE MOSTLY IN THE 30S AND
MAXES IN THE 50S TO LOWER 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 71 35 52 30 / 80 20 0 0
HARRISON AR 63 29 45 22 / 80 10 0 0
HOT SPRINGS AR 72 35 52 29 / 80 20 0 0
PINE BLUFF AR 75 36 53 30 / 80 30 10 0
MOUNTAIN HOME AR 63 30 45 23 / 80 10 0 0
MONTICELLO AR 79 38 54 31 / 80 40 10 0
SEARCY AR 69 34 50 28 / 80 20 0 0
MOUNT IDA AR 71 35 52 29 / 80 10 0 0
RUSSELLVILLE AR 68 33 50 27 / 80 10 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM TUESDAY FOR ARZ003-ARZ004-ARZ005-ARZ006-
ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-ARZ023-
ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-
ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-
ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, Nov 15, 5:00 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE NOV 15 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SERIOUS SEVERE WEATHER IS EXPECTED IN ARKANSAS TODAY WITH THE
POSSIBILITY OF WIDESPREAD DAMAGING WIND AND SIGNIFICANT TORNADOES.
A STRONG COLD FRONT WILL MOVE INTO ARKANSAS LATE THIS MORNING AND
MARCH RAPIDLY ACROSS THE STATE THROUGH THE AFTERNOON. A STRONG
UPPER LEVEL LOW ACCOMPANYING THIS WILL RESULT IN VERY STRONG WINDS
ALOFT. THIS RUNNING INTO WARM AND HUMID AIR IN THE STATE WILL
SET THE STAGE FOR SERIOUS SEVERE WEATHER.
A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY OR RUN A LITTLE
AHEAD OF THE COLD FRONT ACROSS ARKANSAS. THESE THUNDERSTORMS
MAY PRODUCE DAMAGING WIND GUSTS WHICH MAY EXCEED 70 TO 80 MPH
AND ISOLATED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE.
IN ADDITION...THUNDERSTORMS COULD DEVELOP AHEAD OF THE COLD FRONT
LATE THIS MORNING AND THIS AFTERNOON. DUE TO THE WIND PROFILES
IN EXISTENCE...ANY OF THESE STORMS COULD BECOME SEVERE OR TORNADIC
WITH WIND GUSTS ABOVE 60 MPH AND SIGNIFICANT TORNADOES WHICH COULD
STAY ON THE GROUND FOR SEVERAL MILES.
THE SEVERE WEATHER SHOULD END BY THE END OF THIS AFTERNOON AS THE
COLD FRONT MOVES OUT OF THE STATE.
STRONG GUSTY SOUTH WINDS HAVE DEVELOPED THIS MORNING AHEAD OF
THE COLD FRONT. HOWEVER...STRONGER WEST TO NORTHWEST WINDS WILL
MOVE INTO THE STATE BEHIND THE COLD FRONT. WINDS OF 20 TO 30 MPH
WILL BE COMMON AND GUSTS COULD REACH 40 MPH AT TIMES IN SOME
AREAS...ESPECIALLY THE NORTH. A WIND ADVISORY IS IN EFFECT FOR
TODAY ACROSS THE ENTIRE AREA.
TEMPERATURES WILL FALL DRASTICALLY THIS AFTERNOON AFTER THE COLD
FRONT PASSES. TEMPERATURES AROUND 70 DEGREES THIS MORNING...WHICH
MAY WARM FARTHER INTO THE 70S IN SOME AREAS TODAY...WILL DROP INTO
THE 50S BY LATE AFTERNOON AND MAYBE EVEN INTO THE 40S IN THE
NORTHWEST. THIS ALONG WITH THE STRONG WINDS MAY RESULT IN WIND
CHILLS INTO THE 30S IN THE NORTHWEST AND 40S IN MANY OTHER AREAS.
PEOPLE GOING TO SCHOOL OR WORK THIS MORNING AND WHO WILL BE THERE
MOST OF THE DAY SHOULD BRING WARMER CLOTHES WITH THEM THAT MAY BE
NEEDED BY TIME THEY GO HOME THIS AFTERNOON OR EVENING.
TEMPERATURES WILL CONTINUE FALLING TONIGHT. MUCH OF NORTHWESTERN
ARKANSAS WILL HAVE TEMPERATURES AT OR BELOW FREEZING BY DAYBREAK
WEDNESDAY AND MOST OTHER AREAS WILL HAVE LOWS IN THE 30S.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL SETTLE INTO ARKANSAS BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THE ENTIRE AREA IS EXPECTED TO HAVE A FREEZE
WEDNESDAY NIGHT AND MANY AREAS WILL HAVE A HARD FREEZE. THIS
ALONG WITH LITTLE OR NO WIND WILL RESULT IN KILLING FROST IN ALL
AREAS.
FROST IS LIKELY FOR THURSDAY NIGHT AS WELL.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY IN MOST ALL AREAS TODAY.
ACTIVATION WILL LIKELY BE LATER THIS MORNING IN THE WEST AND
BY EARLY AFTERNOON IN THE EAST.
&&
THIS IS A DANGEROUS SITUATION FOR ARKANSAS TODAY. PEOPLE ACROSS THE
STATE ARE URGED TO REVIEW THEIR SEVERE WEATHER AND TORNADO SAFETY
RULES AND SHOULD MONITOR NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
FOR LATER STATEMENTS AND SEVERE WEATHER WATCHES AND WARNINGS.
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
29
Thunderstorm Wind, Van Buren
- When
- November 15, 10:40 AM CST
- Where
- Van Buren County, 4 mi S of Botkinburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.650, -92.517
Power lines were blown down on Highway 65 south of Botkinburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485574.